MAUDE Adverse Event Report: MICROLINE SURGICAL INC RENEW 4 RACHETED HANDPIECE, 34CM; MANUAL DETACHABLE SURGICAL INSTRUMENT

MICROLINE SURGICAL INC RENEW 4 RACHETED HANDPIECE, 34CM; MANUAL DETACHABLE SURGICAL INSTRUMENT
Model Number 3914
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to a lack of communication, this advesre event occured on (b)(6) 2022 but was not reported to microline surgical, inc.Until (b)(6) 2023.Since this event happened over a year ago, the device that was used is not available for testing and a full investigation could not be completed.However, a corrective action for events related to a detached heat shrink was created in march of 2023.The corrective action specifies that the work instructions would be updated to clarify the heat shrink process, the heat shrink oven parameters would be updated for clarity, and it would be specified that the oven door should not be left open for more than 10 seconds.Although testing of the actual device can not be done, the final results for this adverse event fall under the corrective action that microline surgical, inc.Currently has open for similair reports (car-0171).
 
Event or Problem Description
During the laparoscopy technique in a inguinal hernia procedure, a piece of the plastic cover that covers this clamp removed, remaining inside the patient.The anesthesist observed a foreign body on the screen and alerted the surgeons who removed it.

Brand Name
RENEW 4 RACHETED HANDPIECE, 34CM
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key17984723
Report Number1223422-2023-00034
Device Sequence Number8398360
Product Code GEI
UDI-Device Identifier00811099010579
UDI-Public00811099010579
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
962119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3914
Device Catalogue Number3914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Seven-Day
Initial Date Received by Manufacturer 10/20/2023
Initial Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown